We consider a linear second-order differential equation with coefficients depending on a spectral parameter and present conditions on the coefficients under which there exist no degenerate two-point boundary conditions for the equation.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Naimark, M.A., Lineinye differentsial’nye operatory (Linear Differential Operators), Moscow: Nauka, 1969.
Marchenko, V.A., Operatory Shturma–Liuvillya i ikh prilozheniya (Sturm–Liouville Operators and Applications), Kiev: Naukova Dumka, 1977.
Stone, M.H., Irregular differential systems of order two and the related expansion problems, Trans. Am. Math. Soc., 1927, vol. 29, pp. 23–53.
Shiryaev, E.A. and Shkalikov, A.A., Regular and completely regular differential operators, Math. Notes, 2007, vol. 81, no. 4, pp. 566–570.
Sadovnichii, V.A., Sultanaev, Ya.T., and Akhtyamov, A.M., General inverse Sturm–Liouville problem with symmetric potential, Azerb. J. Math., 2015, vol. 5, no. 2, pp. 96–108.
Lang, P. and Locker, J., Spectral theory of two-point differential operators determined by \( D^2\). I. Spectral properties, J. Math. Anal. Appl., 1989, vol. 141, no. 2, pp. 538–558.
Akhtyamov, A.M., On degenerate boundary conditions in the Sturm–Liouville problem, Differ. Equations, 2016, vol. 52, no. 8, pp. 1085–1087.
Akhtyamov, A.M., Degenerate boundary conditions for the diffusion operator, Differ. Equations, 2017, vol. 53, no. 11, pp. 1515–1518.
Sadovnichii, V.A. and Kanguzhin, B.E., On connection between the spectrum of a differential operator with symmetric coefficients and the boundary conditions, Dokl. Akad. Nauk SSSR, 1982, vol. 267, no. 2, pp. 310–313.
Locker, J., Eigenvalues and Completeness for Regular and Simply Irregular Two-Point Differential Operators (Mem. Am. Math. Soc.), Providence: Am. Math. Soc., 2006.
Akhtyamov, A.M., On degenerate boundary conditions for operator \(D^4 \), Springer Proc. Math. Stat., 2017, vol. 216, pp. 195–203.
Akhtyamov, A.M., On the spectrum of an odd-order differential operator, Math. Notes, 2017, vol. 101, no. 5, pp. 755–758.
Makin, A., Two-point boundary-value problems with nonclassical asymptotics on the spectrum, Electron. J. Differ. Equat., 2018, vol. 95, pp. 1–7.
Malamud, M.M., On the completeness of the system of root vectors of the Sturm-Liouville operator with general boundary conditions, Funct. Anal. Its Appl., 2008, vol. 42, no. 3, pp. 198–204.
Makin, A.S., On an inverse problem for the Sturm–Liouville operator with degenerate boundary conditions, Differ. Equations, 2014, vol. 50, no. 10, pp. 1402–1406.
Tamarkin, Ya.D., O nekotorykh obshchikh zadachakh teorii obyknovennykh differentsial’nykh uravnenii i o razlozhenii proizvol’nykh funktsii v ryady (On Some General Problems in the Theory of Ordinary Differential Equations and on the Expansion of Arbitrary Functions into Series), Petrograd: Tipogr. M.P. Frolovoi, 1917.
Akhtyamov, A.M., On the uniqueness of reconstructing boundary conditions of spectral problem based on its spectrum, Fundam. Prikl. Mat., 2000, vol. 6, no. 4, pp. 995–1006.
This work was carried out in the framework of State Order no. 0246-2019-0088 and supported by the Russian Foundation for Basic Research, projects nos 18-51-06002-Az_a and 18-01-00250-a.
Translated by V. Potapchouck
About this article
Cite this article
Akhtyamov, A.M. Nonexistence of Degenerate Boundary Conditions in a Spectral Problem. Diff Equat 57, 117–121 (2021). https://doi.org/10.1134/S0012266121010109